Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had skin discoloration near the kidney area. What is the cause ?

Hi Doc,

2 years ago my sister had a skin discoloration on her back and it almost covered the entirety of it. She lives a very stressful lifestyle and doesn't get much sleep. She lives in Asia and I never got to follow up what caused it but now I find that I have a small patch of skin grayish brown in color at the back near right kidney area. I was wondering what could have caused it?
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Thanks for posting your query to HCM.
After reading your query the diagnosis I can make out is Pityriasis versicolor or Tinea versicolor which is superficial fungal infection of the skin caused by yeasts. It is characterized by scaly patches of different color which later on becomes discoloured or depigmented areas and is mainly present over the upper trunk.
The most common factor for predisposition of the condition is hot, humid climate. As your sister is residing in Asiatic country so it is quite obvious to have predisposition and recurrence of the problem.
The treatment of this condition is quite simple with Topical antifungals in form of shampoos and cream. If not responding, then can take oral antifungal drugs such as fluconazole or ketoconazole or een higher and latest drugs under medical guidance.
The main problem remains with patients is of the whitish discoloration or hypopigmentation which may take several months for repigmentation or to become normal.
The other problem is of recurrence for which your sister can follow a regular hygiene maintenance by avoiding hot and humid environment, wearing loose cotton clothes, ironing the clothes from inside and daily two time bath.
Hope to have provided the best information regarding your sister’s problem.
Dr Sanjay K Kanodia
MD (Dermatology & STD/Venereology)
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor